Alert archive / New York / Special Marine Warnings in 2011
Special Marine Warning 85, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Sep 4, 2011, 6:40 AM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 6:40 AM EDT (10:40 UTC)
- Expired
- Sep 4, 2011, 8:00 AM EDT
- In force
- 80 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2064 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256
WHUS51 KBUF 041040
SMWBUF
SLZ022-024-041200-
/O.NEW.KBUF.MA.W.0085.110904T1040Z-110904T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
640 AM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE SAINT LAWRENCE RIVER FROM CAPE VINCENT TO WADDINGTON
* UNTIL 800 AM EDT
* AT 631 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS... ABOUT 8 NM
SOUTHWEST OF KINGSTON...MOVING NORTHEAST AT 40 KNOTS.
* GUSTY WINDS EXTEND WELL AHEAD OF THE ACTUAL THUNDERSTORM. THESE
WINDS WILL REACH CAPE VINCENT AROUND 700 AM...SPREADING UP THE SAINT
LAWRENCE RIVER BETWEEN 700 AM AND 800 AM. EXPECT A BRIEF PERIOD OF
GUSTY WINDS. ADDITIONAL STRONG WIND GUSTS WILL ACCOMPANY THE
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4452 7574 4448 7577 4444 7575 4439 7584
4435 7586 4435 7589 4426 7601 4419 7626
4420 7628 4424 7617 4430 7614 4438 7589
4444 7582 4450 7579 4471 7551 4488 7521
TIME...MOT...LOC 1037Z 242DEG 44KT 4424 7657
$$
APFFEL1 follow-up statement
390
FZUS71 KBUF 041125
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
725 AM EDT SUN SEP 4 2011
SLZ022-024-041200-
/O.CON.KBUF.MA.W.0085.000000T0000Z-110904T1200Z/
725 AM EDT SUN SEP 4 2011
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
THE SAINT LAWRENCE RIVER FROM CEDAR POINT TO WADDINGTON...
AT 718 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS...PRODUCING STRONG WINDS
OVER 35 KNOTS 17 NM NORTHWEST OF ALEXANDRIA BAY...MOVING NORTHEAST
AT 45 KNOTS. WHILE STRONGEST STORMS WILL LIKELY TRACK JUST WEST OF
THE RIVER THROUGH 800 AM...WINDS ASSOCIATED FROM THE STORM MAY
OUTFLOW ACROSS THE RIVER. BOATERS SHOULD BE ALERT FOR WIND GUSTS IN
EXCESS OF 35 KNOTS...ESPECIALLY IN THE VICINITY OF MORRISTOWN AND
OGDENSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4452 7574 4449 7577 4444 7575 4435 7586
4435 7589 4426 7601 4423 7614 4426 7615
4428 7609 4429 7610 4429 7611 4428 7615
4429 7614 4438 7589 4455 7573 4486 7524
TIME...MOT...LOC 1124Z 243DEG 47KT 4459 7611
$$
APFFELWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 4, 3:58 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 4, 3:58 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 358 AM EDT SUN SEP 4 2011 .SYNOPSIS... A WARM AND MUGGY LATE SUMMER AIRMASS ACROSS THE REGION WILL FUEL SHOWERS AND THUNDERSTORMS TODAY...WITH THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE WITH DAMAGING WIND GUSTS AND HEAVY RAIN. RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH LOCALIZED HEAVY DOWNPOURS LIKELY. THE UNSETTLED PATTERN IS EXPECTED TO LINGER INTO LABOR DAY BEFORE HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION LATER TUESDAY THROUGH MIDWEEK WITH DRY AND COOLER WEATHER. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH 831 IN EFFECT UNTIL 11 AM SUNDAY. AT 07Z REGIONAL RADARS SHOW A CLUSTER OF SHOWERS AND POTENTIALLY SEVERE THUNDERSTORMS ADVANCING NORTHEASTWARD ACROSS LAKE ERIE FORMING ON THE LOW LEVEL CONVERGENCE ALONG A 25 KNOT JET NEAR 925 HPA. OPERATIONAL MODELS DO NOT HAVE A GOOD HANDLE ON THIS ACTIVITY AND WILL INTERPOLATE THESE SHOWERS AND THUNDERSTORMS OUT...REACHING THE WESTERN SOUTHERN TIER JUST PAST 7Z AND CROSSING WNY THROUGH THE PREDAWN...AND DAWN HOURS. WILL START WITH CATEGORICAL POPS THIS MORNING ACROSS THE SOUTHERN TIER...TAPERING OFF TO LIKELY AND CHC FURTHER TO THE NORTH AS IR CLOUD TOPS ARE SHOWING A WARMING TREND. ALOFT A DIGGING TROUGH OVER THE WESTERN GREAT LAKES IS DEEPENING A SFC LOW JUST NORTH OF LAKE SUPERIOR THIS MORNING. OUR REGION WILL BE FULLY WITHIN THE WARM SECTOR WITH A MILD SOUTHERLY FLOW TO START THE DAY. THROUGH THE DAY INSTABILITY WILL INCREASES WITH SUNSHINE BOOSTING SB CAPES TO 1500 TO 2500 J/KG ACROSS THE REGION...ESPECIALLY ACROSS THE GENESEE VALLEY AND INTO THE NORTHERN FINGER LAKES. THROUGH THE DAY THE 0-6KM EFFECTIVE BULK SHEER WILL INCREASE TO 30 TO 35 KNOTS...WITH THE LARGER VALUES TO THE WEST CLOSER TO THE UPPER LEVEL TROUGH. WITH A UNIDIRECTIONAL FLOW THROUGH 700 HPA EXPECT A SECOND ROUND OF THUNDERSTORMS TODAY...LIKELY STARTING JUST PAST NOONTIME WITH POSSIBLE DAMAGING WIND GUSTS. TEMPERATURES SUNDAY WILL AGAIN BE ABOVE NORMAL WITH HIGHS CLIMBING INTO THE MID 80S...WITH UPPER 80S ACROSS THE WARMER GENESEE VALLEY. SUNDAY NIGHT AND INTO MONDAY THE PROSPECTS FOR MODERATE TO HEAVY RAIN ACROSS THE REGION EXISTS. THE DIGGING TROUGH WILL BE ACROSS THE CENTRAL GREAT LAKES WITH STRONG PVA...AND A STRENGTHENING 120 KNOT 250 HPA JET PROVIDING FOR DEEP UPWARD MOTION. WITH PWATS REMAINING NEAR +1 TO +2 SD ABOVE NORMAL ACROSS THE REGION EXPECT SHOWERS TO SPREAD NORTHWARD ACROSS THE CWA SUNDAY EVENING AND OVERNIGHT. WILL FOCUS MORE ON HEAVY RAIN SHOWERS THAN THUNDERSTORMS IN THE GRIDS AS INSTABILITY DECREASES OVERNIGHT THOUGH CONVERGENCE ALONG THE PASSAGE OF THE COLD FRONT MAY STILL TRIGGER A FEW THUNDERSTORMS. && .SHORT TERM /MONDAY THROUGH TUESDAY/... OVERALL...THE FIRST HALF OF THE WEEK WILL BE AN ACTIVE PERIOD AS AN UPPER LEVEL TROF SLOWLY CROSSES THE REGION. MONDAY WILL START WITH AN UPPER LEVEL TROF ACROSS MICHIGAN AND A SURFACE TROF ACROSS NEW YORK. BUFKIT FOR BOTH THE NAM/GFS SHOW THAT WITH COLD AIR IN THE BOUNDARY LAYER...MOST OF THE LIFT IS ACTUALLY BEING GENERATED ALOFT...WITH SINKING COLD AIR ADVECTION IN THE LOW-MID LEVELS. THIS IS CONSISTENT WITH THE REGION BEING IN THE RIGHT REAR QUADRANT OF THE JET...AND WITH THE UPPER TROF CROSSING. THIS SAID...WE WILL STILL HAVE SOME TIE IN TO TROPICAL MOISTURE ALOFT AT LEAST. MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE SYNOPTIC SCENARIO FOR MONDAY. WHILE THERE IS JUST ENOUGH ELEVATED INSTABILITY IN EASTERN SECTIONS TO MAINTAIN A MENTION OF THUNDERSTORMS ON MONDAY MORNING...EXPECT THE MAJORITY OF PRECIPITATION TO ONLY BE PSEUDO-CONVECTIVE ON MONDAY...WITH PLAIN RAIN SHOWERS OR RAIN IN MOST LOCATIONS. STEADY SHOWERS WILL TAPER FROM WEST TO EAST...BUT WITH THE TROF STILL UPSTREAM MONDAY EVENING...WILL MAINTAIN AT LEAST CHANCE POPS THROUGHOUT THE DAY. OTHERWISE...IT SHOULD BE A CLOUDY AND COOL DAY...SHARPLY DIFFERENT FROM THE PAST FEW WARM AND MUGGY DAYS. HIGHS WILL ONLY BE IN THE 60S ACROSS THE REGION. MODEL GUIDANCE DIVERGES MONDAY NIGHT...WITH SIGNIFICANT DIFFERENCES BETWEEN SOME VARIOUS MODEL RUNS. THE DIFFICULTY COMES IN HOW THE MODELS HANDLE THE REMNANTS OF TROPICAL STORM LEE. THE NAM CAN BE CONSIDERED A WORST CASE SCENARIO IN A LOT OF WAYS...IN THAT IT SPLITS THE TROPICAL SYSTEM LIFTING A REMNANT LOW TO THE MID ATLANTIC...THEN AGGRESSIVELY DEVELOPS THIS LOW. THE GGEM ALSO BRINGS A SIGNIFICANT CHUNK OF MOISTURE ON MONDAY NIGHT...THOUGH IS MUCH LESS AGGRESSIVE. FEEL THE NAM COASTAL LOW DEVELOPMENT IS UNLIKELY TO VERIFY...SO DO NOT USE THE NAM FOR VIRTUALLY ANY GRIDS MONDAY NIGHT ONWARD. THE WET GGEM DOES APPEAR FEASIBLE...THOUGH IT IS NOTEWORTHY THAT THE GFS/UKMET ARE FAIRLY DRY MONDAY NIGHT IN KEEPING THE MAJORITY OF THE TROPICAL REMNANTS WELL SOUTH. IN A LOW CONFIDENCE FORECAST...DEPICT POPS/QPF TO SHOW SOME POSSIBILITY FOR A WAVE OF LOW PRESSURE RIDING UP THE BAROCLINIC ZONE ACROSS NEW ENGLAND ON MONDAY NIGHT...BUT REJECT THE VERY AGGRESSIVE NAM...AND TEMPER THE GGEM WITH THE GFS/UKMET SOLUTIONS. TREND FROM CHANCE POPS IN BUFFALO...LIKELY IN ROCHESTER...AND CATEGORICAL EAST OF LAKE ONTARIO. WESTERN NEW YORK WILL SOLIDLY BE IN COOL AIR AT THE SURFACE...WITH PRECIPITATION LIKELY TO BE SHOWERS...OR PERHAPS A PERIOD OF STEADY RAIN IF A SIGNIFICANT IMPULSE DOES DEVELOP. AS IS...DO NOT SEE A SIGNIFICANT FLOODING THREAT AS A RESULT OF RAIN MONDAY AND MONDAY NIGHT. HOWEVER...THERE STILL IS A WIDE SPREAD OF POSSIBLY SOLUTIONS...WHERE IF THE WETTER SCENARIOS PLAY OUT...FLOODING WOULD BE A POSSIBILITY EAST OF LAKE ONTARIO. THE UPPER TROF WILL CONTINUE TO PUSH EASTWARD ON TUESDAY...WITH ANY LINGERING SHOWERS ENDING FROM WEST TO EAST. ROCHESTER WEST SHOULD BE DRY BUT COOL ON TUESDAY...WHILE EASTERN PORTIONS MAY HAVE A FEW SHOWERS LINGER DURING THE MORNING HOURS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE WILL RIDGE IN FROM CANADA TUESDAY NIGHT INTO WEDNESDAY. EXPECT FAIR BUT COOL CONDITIONS FOR TUESDAY NIGHT. ON WEDNESDAY...THE REST OF WHATS LEFT OF TROPICAL STORM LEE WILL LIFT ROUGHLY INTO THE TENNESSEE VALLEY...THOUGH MUCH UNCERTAINTY REMAINS ON THE EXACT TIMING AND POSITION OF THIS. REMNANTS MAY REACH THE SOUTHERN TIER LATE IN THE DAY WEDNESDAY. THE CONFIDENCE IN THE FORECAST DURING THIS TIMEFRAME IS NOT THAT HIGH DUE TO THE QUESTIONS ABOUT THE INTERACTION OF THE REMNANTS OF LEE AND KATIA. MOST GUIDANCE IS LEANING TOWARD MOISTURE FROM THE REMNANTS OF LEE MOVING NORTH ACROSS THE REGION IN THE WEDNESDAY NIGHT THROUGH FRIDAY TIME FRAME RESULTING IN THE POTENTIAL FOR RAIN HIGHEST ALONG OUR SOUTHERN BORDER. AT THIS POINT I AM NOT GOING TO TRY TO SECOND GUESS THE ENSEMBLE OF GUIDANCE AND WILL KEEP A CHANCE OF RAIN IN THE FORECAST THROUGH FRIDAY NIGHT. HOWEVER, I WOULD NOT BE SURPRISED TO SEE CHANGES IN THE PRECIPITATION FORECAST AS WE GET CLOSER TO THIS TIME FRAME. TEMPERATURES WILL BE SEASONABLE WITH DAYTIME HIGHS IN THE 70S AND OVERNIGHT LOWS IN THE 50S. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... AT 06Z MVFR AND VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION...AND MVFR IS EXPECTED AT ALL LOCATIONS AT TIMES THROUGH THE OVERNIGHT IN THIS WARM AND MUGGY AIRMASS. SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN LAKE ERIE AND OHIO AT THIS HOUR WILL CONTINUE TO SPREAD NORTHEASTWARD. WILL INSERT -TSRA INTO THE KJHW TAF...WHILE HOLDING ONTO -SHRA WITH A CB ACROSS THE NIAGARA FRONTIER AS ACTIVITY MAY WEAKEN FURTHER INTO THE NIGHT. SUNDAY MORNING CONVECTION WILL WANE...TEMPORARILY BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS CROSS THE REGION FROM WEST TO EAST. EXPECT A LINE OF CONVECTION TO FORM AS INSTABILITY BUILDS THROUGH THE DAY...STARTING EARLY AFTERNOON TOWARDS THE WEST AND THEN ADVANCING EASTWARD. WILL HAVE A -TSRA IN ALL TAFS FOR THIS ACTIVITY...WHILE TIMING MAY NEED TO BE FINE TUNED THROUGH THE DAY. BEHIND THE CONVECTION THE UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION ALLOWING FOR RAIN SHOWERS FROM THE SOUTH TO ADVANCE NORTHWARD. THIS RAIN WILL SPREAD ACROSS REGION...AND MAY LOWER VSBYS INTO IFR...WITH MVFR CIGS. OUTLOOK... SUNDAY NIGHT AND MONDAY...AREAS OF IFR WITH RAIN AND EMBEDDED THUNDERSTORMS. TUESDAY AND WEDNESDAY...MAINLY VFR. THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. && .MARINE... WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT THOUGH WINDS SHOULD REMAIN BELOW SCA. EXPECT WINDS TO RAMP UP INTO THE 10 TO 20 KNOT RANGE...WITH WATER BECOMING A LITTLE CHOPPY BUT REMAINING BELOW SMALL CRAFT CRITERIA. NO SIGNIFICANT WINDS OR WAVES ARE EXPECTED THROUGH MIDWEEK...ALTHOUGH THERE MAY BE A FEW PERIODS OF CHOPPY WAVES AS WINDS BECOME MORE NORTH TO NORTHEAST MONDAY THROUGH WEDNESDAY FOLLOWING THE PASSAGE OF THE SLOW MOVING COLD FRONT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...THOMAS SHORT TERM...APFFEL LONG TERM...APFFEL/TAN AVIATION...THOMAS MARINE...APFFEL/THOMAS
Hazardous weather outlook, Sep 4, 3:30 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 330 AM EDT SUN SEP 4 2011 NYZ001>008-010>014-019>021-085-050730- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 330 AM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 831 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO HEAVY RAINFALL IS POSSIBLE LATE SUNDAY AND INTO MONDAY ACROSS THE REGION WITH ONE TO TWO INCHES OF RAINFALL POSSIBLE BETWEEN SUNDAY NIGHT AND MONDAY. THIS AMOUNT OF RAINFALL WILL HEIGHTEN THE HYDRO CONCERNS THROUGH THE AREA WITH POSSIBLE FLASH FLOODING OR SMALL CREEKS AND POOR DRAINAGE AREA FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-050730- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 330 AM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 831 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ024-050730- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 330 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Local storm report, Sep 4, 5:25 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
525 AM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG NORTH TONAWANDA 43.04N 78.87W
09/04/2011 NIAGARA NY PUBLIC
PUBLIC REPORTED SEVERAL APARTMENT WINDOWS BLOWN IN BY
STORM
&&
EVENT NUMBER BUF1100253
THOMASLocal storm report, Sep 4, 5:35 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
535 AM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM MARINE TSTM WIND BARCELONA 42.34N 79.60W
09/04/2011 M56 MPH CHAUTAUQUA NY C-MAN STATION
&&
EVENT NUMBER BUF1100254
APFFELLocal storm report, Sep 4, 5:59 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
559 AM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM TSTM WND DMG 1 NE LOCKPORT JUNCTION 43.17N 78.74W
09/04/2011 NIAGARA NY 911 CALL CENTER
POWER LINES DOWN ON UPPER MOUNTAIN ROAD
&&
EVENT NUMBER BUF1100255
THOMASLocal storm report, Sep 4, 6:03 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
603 AM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND DMG SOUTH LOCKPORT 43.15N 78.69W
09/04/2011 NIAGARA NY 911 CALL CENTER
POWER LINES DOWN
&&
EVENT NUMBER BUF1100256
THOMASLocal storm report, Sep 4, 6:05 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
605 AM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM TSTM WND DMG RIVERSIDE MANORS 43.19N 79.05W
09/04/2011 NIAGARA NY 911 CALL CENTER
TREE DOWN ON LOWER RIVER ROAD
&&
EVENT NUMBER BUF1100257
THOMASLocal storm report, Sep 4, 6:22 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
622 AM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM MARINE TSTM WIND 20NM NE ROCHESTER 43.62N 77.41W
09/04/2011 M52 MPH LOZ063 NY BUOY
&&
EVENT NUMBER BUF1100258
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:59 PM EDT | Special Weather Statement | BUF | Allegany | 46 min |
| Sep 3, 9:04 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 41 min |
| Sep 4, 3:00 AM EDT | Special Marine Warning | BUF | 90 min | |
| Sep 4, 3:21 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 54 min |
| Sep 4, 3:39 AM EDT | Special Marine Warning | BUF | 81 min | |
| Sep 4, 3:49 AM EDT | Special Marine Warning | BUF | 56 min | |
| Sep 4, 3:55 AM EDT | Special Weather Statement | BUF | Erie | 65 min |
| Sep 4, 4:09 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 57 min |
| Sep 4, 4:11 AM EDT | Special Marine Warning | BUF | 61 min | |
| Sep 4, 4:41 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Monroe, Niagara, Orleans | 45 min |
| Sep 4, 4:46 AM EDT | Special Marine Warning | BUF | 70 min | |
| Sep 4, 5:20 AM EDT | Special Weather Statement | BUF | Chautauqua | 40 min |
| Sep 4, 7:31 AM EDT | Special Weather Statement | BUF | Jefferson | 44 min |
| Sep 4, 7:57 AM EDT | Special Marine Warning | BUF | 63 min | |
| Sep 4, 3:41 PM EDT | Special Marine Warning | BUF | 64 min | |
| Sep 4, 4:53 PM EDT | Special Weather Statement | BUF | Allegany, Livingston, Ontario, Wyoming | 67 min |
Nearby
Special Marine Warnings in New York, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.